Alert archive / Missouri / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 209, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at May 3, 2006, 4:19 PM CDT for Texas County, Missouri. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 3, 2006, 4:19 PM CDT (21:19 UTC)
- Expired
- May 3, 2006, 5:15 PM CDT
- In force
- 56 min
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
County Texas County, MO
The radar
The Springfield radar (KSGF), 127 km from the middle of the area, began a volume at 21:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 3, 1:02 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.3 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1602 J/kg
- Mixed-layer CIN
- -87 J/kg
- Mixed-layer LCL
- 1017 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.9
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 3:33 PM CDT, 46 minutes earlier.
Area forecast discussion, May 3, 3:33 PM CDT, 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 333 PM CDT WED MAY 3 2006 .DISCUSSION... COMPLEX WEATHER PATTERN OVER THE MIDWEST THIS AFTERNOON. AT THE SFC...A COLD FRONT IS DRAPED FROM NEAR IRK TO COU TO CNU. THE AIRMASS HAS BECOME MODESTLY UNSTABLE SOUTH OF THE FRONT. TEMPS IN THE UPPER 70S/LOWER 80S AND DEWPOINTS IN THE LOWER 60S HAVE RESULTED IN MLCAPES AROUND 2000 J/KG...GIVE OR TAKE. IN ADDITION TO THE COLD FRONT...SEVERAL OUTFLOW BOUNDARIES ARE SCATTERED ABOUT THE AREA. ALOFT TWO UPPER DISTURBANCES ARE NOTED...WITH ONE OVER NORTHERN ARKANSAS AND THE OTHER MOVING INTO CENTRAL KANSAS. TO THIS POINT...THE OUTFLOW BOUNDARIES HAVE BEEN OUR FOCUS MECHANISM WITH BROAD UPPER SUPPORT FROM THE DISTURBANCES ALOFT. EFFECTIVE DEEP LAYER BULK SHEAR OF 30-35KT IS ENOUGH TO ORGANIZE CONVECTION INTO CLUSTERS/BANDS. THE LOW LEVEL FLOW IS NEARLY PARALLEL TO THE DEEP LAYER SHEAR VECTOR AND AS A RESULT...HAVE SEEN A TENDENCY FOR REGENERATIVE/SLIGHTLY BACKBUILDING CONVECTION ALONG THE FRONT AND VARIOUS OUTFLOW BOUNDARIES. THIS WILL RESULT IN A CONTINUED FLOODING RISK. WITH 700-500MB LAPSE RATES AROUND 7C AND 2000 J/KG MLCAPE EXPECTED IN THE WARM SECTOR OVER THE NEXT SEVERAL HOURS...SEVERE WEATHER RISK WILL CONTINUE. SHEAR IS REMINISCENT OF SUMMER...WET BULB ZERO HEIGHTS MORE LIKE SPRING. THUS PRIMARY RISK IS LARGE HAIL...SECONDARY RISK IS LOCALIZED WIND. TONIGHT THROUGH THURSDAY NIGHT...COLD FRONT WILL SLOWLY MOVE SOUTHWARD AND SETTLE ACROSS SOUTHERN MISSOURI BY SUNRISE. GIVEN SEEMINGLY CHAOTIC NATURE TO CONVECTIVE DEVELOPMENT...HAVE MAINTAINED LIKELY POPS...AS A FEW AREAS MAY REMAIN DRY TONIGHT. TEMPS WILL FALL INTO THE 50S NORTH OF THE SFC FRONT TONIGHT...HANGING AROUND 60 NEAR THE FRONT. A FEW MORE DISTURBANCES WILL MOVE W/E ACROSS THE AREA THUR AND THUR NIGHT. HAVE KEPT HIGHEST POPS (LIKELY) CONFINED TO THE SOUTHER TIER OF COUNTIES...TAPERING TO LOWER CHC OVER CENTRAL MO. TEMPS ARE ADMITTEDLY TRICKY THUR AND THUR NIGHT...DEPENDENT ON CLOUD COVERAGE AND RAIN DISTRIBUTION. BEST ESTIMATE AT THIS TIME IS FOR HIGH TEMPS IN THE UPPER 60S TO AROUND 70 THUR AFTERNOON WITH LOWS BACK INTO THE 50S THUR NIGHT. FRI AND FRI NIGHT...LOOKS LIKE THERE WILL BE A BREAK IN THE ACTION AS SFC FRONT LOOKS TO SETTLE OVER NORTHERN ARK. HAVE CUT BACK ON POPS WITH LOW END CHC ACROSS THE SOUTHERN TIER OF ZONES TAPERING TO SLIGHT CHC OVER CENTRAL MO. HIGH TEMPS WILL REMAIN IN THE 60S WITH LOWS IN THE UPPER 40S TO LOWER 50S. SAT THROUGH WED...MED RANGE GUIDANCE IN REASONABLE AGREEMENT WITH THE EVOLUTION OF THE LARGE SCALE PATTERN...HOWEVER THERE ARE CONSIDERABLE DIFFERENCES IN HANDLING SMALLER SCALE FEATURES EMBEDDED THEREIN. THE FIRST ISSUE IS FOR THE WEEKEND WHERE THE ECMWF HAS BECOME RATHER PESSIMISTIC MAINTAINING CLOUDS AND SHOWER POTENTIAL. THE GFS ENS AND UKMET SUGGESTS LINGER RAIN CHANCE EARLY SATURDAY WITH CLEAR SATURDAY AFTERNOON THROUGH SUNDAY. GIVEN RUN-TO-RUN CONSISTENCY FROM THE GFS ENS AND UKMET...HAVE OPTED TO FOLLOW THESE SOLUTIONS. IN SPITE OF DIFFERENCES FOR THE WEEKEND...CONSENSUS REMAINS FOR ANOTHER TROUGH PASSAGE DURING THE FIRST HALF OF NEXT WEEK. ENSEMBLE SPREAD CONTINUES TO REMAIN HIGH DURING THIS TIME FRAME AND CONFIDENCE IN PIN-POINTING THE STRENGTH AND TIMING OF THIS FEATURE REMAINS ON THE LOW SIDE. MADE LITTLE CHANGE TO THE FORECAST FOR MONDAY THRU WEDNESDAY WITH LOW END CHC POPS AND A RETURN TO AVERAGE TEMPS. GAGAN && .AVIATION... PRIMARY CONCERNS FOR THE AREA REVOLVE AROUND CONVECTION. RISK OF TSRA WILL BE PREVALENT FOR THE REMAINDER OF THE AFTERNOON INTO TONIGHT. CIGS/VIS OUTSIDE OF TS WILL REMAIN VFR...TRENDING DOWN TO MVFR LATER THIS EVENING INTO THE OVERNIGHT. GAGAN && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. WFO SGF
Hazardous weather outlook, May 3, 1:32 PM CDT, 2 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 132 PM CDT WED MAY 3 2006 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-041845- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 132 PM CDT WED MAY 3 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED: THUNDERSTORMS CAPABLE OF PRODUCING HAIL TO THE SIZE OF GOLF BALLS...WIND GUSTS TO 60 MPH AND TORRENTIALL RAINFALL. AREAS AFFECTED AND TIMING: ALL OF THE MISSOURI OZARKS AND SOUTHEAST KANSAS THROUGH TONIGHT. DISCUSSION: A COLD FRONT WILL CONTINUE MOVING SOUTHWARD THROUGH NORTHERN AND CENTRAL PORTIONS OF MISSOURI AND KANSAS THIS AFTERNOON AND EVENING. TO THE SOUTH OF THIS FRONT...THE AIR HAS BECOME WARM AND UNSTABLE. IN ADDITION TO THE COLD FRONT...THERE ARE NUMEROUS OUTFLOW BOUNDARIES SCATTERED OVER EXTREME SOUTHEAST KANSAS AND THE MISSOURI OZARKS. THESE BOUNDARIES WILL PROVIDE AMPLE LIFT THIS AFTERNOON TO PRODUCE NUMEROUS SHOWERS AND THUNDERSTORMS. CLUSTERS OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS THE ENTIRE AREA THIS AFTERNOON INTO THIS EVENING. THE PRIMARY RISK OF SEVERE WEATHER WILL BE LARGE HAIL TO THE SIZE OF GOLF BALLS. THE STRONGEST CLUSTERS OF STORMS WILL BE CAPABLE OF PRODUCING LOCALIZED WIND GUSTS TO 60 MPH. TORRENTIAL RAINFALL WILL BE POSSIBLE WITH ANY STORMS THAT DEVELOP. THE SLOW MOVEMENT OF THIS ACTIVITY TO THE SOUTH AND EAST WILL RESULT IN ONE TO TWO INCHES OF RAINFALL FALLING IN A SHORT PERIOD OF TIME. AS A RESULT...LOCALIZED FLOODING OF CREEKS...STREAMS AND LOW LYING AREAS IS EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE ACROSS THE OUTLOOK AREA THURSDAY AS A COLD FRONT SINKS SOUTH INTO THE REGION. A FEW SEVERE THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL WILL BE POSSIBLE ALONG A COLD FRONT OVER SOUTHERN MISSOURI...FARTHER TO THE NORTH SMALLER HAIL WILL BE POSSIBLE. ADDITIONAL THUNDERSTORM DEVELOPMENT IS POSSIBLE MONDAY INTO TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND THIS EVENING ACROSS THE ENTIRE OUTLOOK AREA. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) GAGAN
In the hours before
Special weather statement, May 3, 3:25 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 325 PM CDT WED MAY 3 2006 MOZ097-032130- HOWELL- 325 PM CDT WED MAY 3 2006 ...SIGNIFICANT WEATHER ALERT FOR HOWELL COUNTY UNTIL 430 PM CDT... AT 321 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR WEST PLAINS...AND MOVING EAST AT 30 MPH. PEOPLE IN HOWELL COUNTY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. PENNY SIZE HAIL IS EXPECTED WITH THIS STORM. SCHULTZ
Local storm report, May 3, 3:30 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
330 PM CDT WED MAY 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM HAIL 3 SE REDFIELD 37.81N 94.84W
05/03/2006 E1.00 INCH BOURBON KS LAW ENFORCEMENT
&&
GAEDESpecial weather statement, May 3, 3:30 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 330 PM CDT WED MAY 3 2006 MOZ106-032130- OREGON- 330 PM CDT WED MAY 3 2006 ...SIGNIFICANT WEATHER ALERT FOR OREGON COUNTY UNTIL 430 PM CDT... AT 326 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR ALTON...OR 10 MILES NORTHEAST OF THAYER... AND MOVING EAST AT 20 MPH. PEOPLE IN OREGON COUNTY...INCLUDING THE CITY OF ALTON...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. PENNY SIZE HAIL IS EXPECTED WITH THIS STORM. SCHULTZ
Special weather statement, May 3, 3:37 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 337 PM CDT WED MAY 3 2006 MOZ082-032130- TEXAS- 337 PM CDT WED MAY 3 2006 ...SIGNIFICANT WEATHER ALERT FOR TEXAS COUNTY UNTIL 430 PM CDT... AT 335 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR RAYMONDVILLE...OR 9 MILES EAST OF HOUSTON... AND MOVING EAST AT 25 MPH. PEOPLE IN CENTRAL TEXAS COUNTY...INCLUDING THE CITY OF RAYMONDVILLE...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. PENNY SIZE HAIL IS EXPECTED WITH THIS STORM. SCHULTZ
Local storm report, May 3, 3:39 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
339 PM CDT WED MAY 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM HAIL 3 SSE FORT SCOTT 37.80N 94.69W
05/03/2006 E1.75 INCH BOURBON KS LAW ENFORCEMENT
&&
LDOOLEYLocal storm report, May 3, 3:47 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
347 PM CDT WED MAY 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM HAIL 4 SW DEERFIELD 37.80N 94.56W
05/03/2006 E1.00 INCH VERNON MO LAW ENFORCEMENT
&&
LDOOLEYThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 8:41 AM CDT | Severe Thunderstorm Warning | SGF | Camden, Morgan | 39 min |
| May 3, 12:14 PM CDT | Severe Thunderstorm Warning | SGF | Dent | 61 min |
| May 3, 12:42 PM CDT | Severe Thunderstorm Warning | SGF | Howell | 63 min |
| May 3, 12:46 PM CDT | Tornado Warning | SGF | Dent | 22 min |
| May 3, 12:57 PM CDT | Severe Thunderstorm Warning | SGF | Oregon | 63 min |
| May 3, 12:59 PM CDT | Severe Thunderstorm Warning | SGF | Shannon | 76 min |
| May 3, 1:04 PM CDT | Severe Thunderstorm Warning | SGF | Polk | 36 min |
| May 3, 1:20 PM CDT | Severe Thunderstorm Warning | SGF | Dallas | 57 min |
| May 3, 1:40 PM CDT | Tornado Warning | SGF | Oregon | 65 min |
| May 3, 1:44 PM CDT | Flash Flood Warning | SGF | Shannon | 6 hr |
| May 3, 1:57 PM CDT | Severe Thunderstorm Warning | SGF | Howell | 43 min |
| May 3, 2:15 PM CDT | Flash Flood Warning | SGF | Oregon | 6 hr |
| May 3, 2:33 PM CDT | Flash Flood Warning | SGF | Howell | 6 hr |
| May 3, 3:33 PM CDT | Tornado Warning | SGF | Vernon | 72 min |
| May 3, 6:22 PM CDT | Tornado Warning | SGF | Barton, Vernon | 53 min |
| May 3, 2:49 PM CDT | Tornado Warning | SGF | Bourbon | 71 min |
| May 3, 5:54 PM CDT | Severe Thunderstorm Warning | SGF | Bourbon | 51 min |
| May 3, 6:04 PM CDT | Tornado Warning | SGF | Bourbon, Crawford | 39 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.